Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 108, NWS Dodge City, KS

June 8, 1995Edwards County, Pawnee County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 1995, 3:39 AM CDT for Edwards County, Pawnee County, Kansas. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1995, 3:39 AM CDT (08:39 UTC)
Expired
Jun 8, 1995, 4:04 AM CDT
In force
25 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Edwards County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3672 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 080840 RRA
SVRDDC
KSC047-145-185-080945-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
339 AM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL KANSAS
 
   ...NORTHERN EDWARDS COUNTY...SOUTHERN PAWNEE COUNTY
   ...WESTERN STAFFORD COUNTY
 
AT 3 37 AM CDT...RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM 5
MILES NORTHWEST OF KINSLEY TO 15 MILES SOUTHWEST OF ST. JOHN. THESE
STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH AND WILL BE OVER
MACKSVILLE...BELPRE AND GARFIELD BY 3 55 AM CDT. THESE STORMS ARE
CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...STRONG GUSTY WINDS AND
QUARTER SIZED HAIL.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNpING.
 
BELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:05 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 7, 9:05 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT WED JUN 7 1995

MAIN PROBLEM WILL BE TRW DEVELOPMENT.

THIS MORNING/S 50A SHOWED PRESSURE DROPS TO THE SOUTH OF THE NV LOW
WHICH SUGGESTS SOUTHERLY MOVEMENT. HOWEVER...THE MODELS ARE CONSISTENT
IN MOVING THIS LOW TO THE EAST RATHER QUICKER THAN SEEMS REASONABLE.
SFC ANALS TODAY SHOW A QUASI-STATIONARY FRONT FROM NEAR TOP TO NEAR
P28. AS THE UPPER LOW SAGS SOUTHWARD...WE CAN EXPECT VORT SHOTS TO MOVE
OVER SW KANSAS ON THURSDAY. THE QUASI-STATIONARY FRONT WILL DISPLAY
PERTUBATIONS IN LOCATION BUT WON'T MOVE MUCH. PROFILERS AT GDA AND HVL
BOTH SHOWING EASTERLY FLOW NEAR THE SFC AND SOUTHWEST FLOW ALOFT. THIS
WILL HELP MAINTAIN THE CAP OVER SOUTHWEST KANSAS.

DDC/S 88D IS SHOWING THE DEVELOPING LINE OF THUNDERSTORMS BETWEEN GAG
AND END. BASED ON THEIR TRACK...RECOMMEND THAT WE ADD 20 PER CENT POPS
TO GRP 8 FOR OVERNIGHT. TRWS ARE ALSO DEVELOPING IN KEARNY AND
SCOTT COUNTIES. CONSIDERING THE CAPE AND LI PRESENT AT DDC...
CANNOT RULE OUT STRONG TRW OVER DDC/S CWA AND POSSIBLY BARBER
COUNTY.

BELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:49 PM CDTSevere Thunderstorm WarningDDCPratt56 min
Jun 7, 10:53 PM CDTTornado WarningDDCNess, Rush67 min
Jun 7, 11:01 PM CDTTornado WarningDDCFinney59 min
Jun 7, 11:59 PM CDTSevere Thunderstorm WarningDDCHodgeman61 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningDDCRush40 min
Jun 8, 3:39 AM CDTSevere Thunderstorm WarningDDCStafford21 min
Jun 8, 3:53 AM CDTSevere Thunderstorm WarningDDCTrego52 min
Jun 8, 4:09 AM CDTSevere Thunderstorm WarningDDCStafford66 min
Jun 8, 5:12 AM CDTSevere Thunderstorm WarningDDCKiowa, Pratt32 min
Jun 8, 5:01 PM CDTSevere Thunderstorm WarningDDCClark59 min
Jun 8, 5:36 PM CDTSevere Thunderstorm WarningDDCComanche69 min
Jun 8, 6:26 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt64 min
Jun 8, 6:47 PM CDTSevere Thunderstorm WarningDDCBarber43 min
Jun 8, 6:51 PM CDTSevere Thunderstorm WarningDDCScott45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.